Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 59, NWS New Orleans, LA

April 12, 2000Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 12, 2000, 7:36 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2000, 7:36 PM CDT (00:36 UTC)
Expired
Apr 12, 2000, 8:00 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS54 KLIX 130037
SVRNEW
LAC103-130100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 PM CDT WED APR 12 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA

* UNTIL 800 PM CDT

* AT 736 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BUSH...MOVING NORTHEAST AT
  20 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  SUN AND BUSH BY 755 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 5:25 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 12, 5:25 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 PM CDT WED APR 12 2000

SEVERE THUNDERSTORM WATCH #167 HAS BEEN EXPIRED AT 22Z. WILL UPDATE
ZONE FORECAST TO REMOVE HEADER AND THE REMIANDER OF AFTERNOON
PORTION.

.NEW...NONE.
LA...NONE.
MS...NONE.

XX

In the hours before

Special weather statement, Apr 12, 7:00 PM CDT, 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130600-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CDT WED APR 12 2000

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THROUGH TONIGHT. MOST INTENSE THUNDERSTORMS
HAVE BEEN WEAKENING. HOWEVER, A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT WILL REMAIN THROUGH TONIGHT MAINLY NORTHEAST OF THE
TIDAL LAKES.

FOR MORE INFORMATION VISIT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.